Gap statistics and higher correlations for geometric progressions modulo one

Christoph Aistleitner, Simon Baker, Niclas Technau, Nadav Yesha

Research output: Contribution to journalArticlepeer-review


Koksma’s equidistribution theorem from 1935 states that for Lebesgue almost every α> 1 , the fractional parts of the geometric progression (αn)n≥1 are equidistributed modulo one. In the present paper we sharpen this result by showing that for almost every α> 1 , the correlations of all finite orders and hence the normalized gaps of (αn)n≥1 mod 1 converge to the Poissonian model, thereby resolving a conjecture of the two first named authors. While an earlier approach used probabilistic methods in the form of martingale approximation, our reasoning in the present paper is of an analytic nature and based upon the estimation of oscillatory integrals. This method is robust enough to allow us to extend our results to a natural class of sub-lacunary sequences.

Original languageEnglish
Pages (from-to)845-861
Number of pages17
JournalMathematische Annalen
Issue number1-2
Early online date28 Jan 2022
StateE-pub ahead of print - 28 Jan 2022

Bibliographical note

Publisher Copyright:
© 2022, The Author(s), under exclusive licence to Springer-Verlag GmbH Germany, part of Springer Nature.

ASJC Scopus subject areas

  • General Mathematics


Dive into the research topics of 'Gap statistics and higher correlations for geometric progressions modulo one'. Together they form a unique fingerprint.

Cite this